Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Using Metformin for Type II diabetes. Pain in mid back, urine smells. High Bllod sugar. Advice?

Hello, I recently began taking time released metformin for type 2 diabetes and ever since I started taking it I have had low grade pain in my right mid hip,back area. my urine also smells a little bad but only during the day, not when I first get up in the morning. the highest my blood sugar was was 140 before taking the metformin with no other symptoms. and I have never had kidney issues before. Also in the last week I had developed an ear ache in my left ear that has gotten a little worse over time. I was really wanting to know if the metformin can cause kidney problems. I have never hhad thirst issues but have tried to increase my water intake over the last few months. I typically only drink about 1.5 liters of liquid per day cause I just don't get thirsty. I also seldom eat salty food. I am planning to go to the MD this week but just wanted some more info before I go.
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  186
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hello,
Back pain and hip pain has nothing to do with consumption of metformin and needs to be evaluated by an orthopedic.Bad smell in urine could be because of concentrated urine,urinary tract infection or even metformin can also impart some smell to urine.
Get your urine tested,increase your consumption of water and control your blood sugar levels properly.
Thanks
Answered: Sat, 12 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor